Vol. 15, No. 4, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
On a conjecture of R. J. Koch

L. E. Ward

Vol. 15 (1965), No. 4, 1429–1433

R. J. Koch proved that if X is a compact, continuously partially ordered space and if W is an open subset of X which has no local minima, then each point of W is the supremum of an order arc which meets X W. More recently he extended this result to quasi ordered spaces in which the sets E(x) = {y : x y x} are assumed to be totally disconnected and W is a chain. He conjectured that the latter hypothesis is superfluous, and we show here that Koch’s conjecture is correct.

As a corollary it follows that if X is a compact, continuously quasi ordered space with zero (i.e., a unique minimal element), if each set E(x) is totally disconnected, and if each set L(x) = {y : y x} is connected, then X is arcwise connected.

Mathematical Subject Classification
Primary: 54.56
Received: 2 September 1964
Published: 1 December 1965
L. E. Ward